Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2018, 7:14 PM CDT for Jefferson County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 7:14 PM CDT (00:14 UTC)
- Expired
- May 26, 2018, 7:42 PM CDT
- In force
- 28 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Jefferson County, TX
The radar
The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WUUS54 KLCH 270014
SVRLCH
TXC245-270100-
/O.NEW.KLCH.SV.W.0051.180527T0014Z-180527T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
714 PM CDT SAT MAY 26 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southwestern Jefferson County in southeastern Texas...
* Until 800 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located near Hamshire,
moving southwest at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Hamshire and Fannett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3005 9438 2994 9422 2962 9435 2989 9436
2989 9444 2999 9444
TIME...MOT...LOC 0014Z 038DEG 20KT 2994 9436
HAIL...1.75IN
WIND...60MPH
$$
MM1 follow-up statement
852
WWUS54 KLCH 270042
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
742 PM CDT SAT MAY 26 2018
TXC245-270052-
/O.CAN.KLCH.SV.W.0051.000000T0000Z-180527T0100Z/
Jefferson TX-
742 PM CDT SAT MAY 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3005 9438 2994 9422 2962 9435 2989 9436
2989 9444 2999 9444
TIME...MOT...LOC 0041Z 038DEG 20KT 2982 9447
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:48 PM CDT, 26 minutes earlier.
Area forecast discussion, May 26, 6:48 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 648 PM CDT Sat May 26 2018 .UPDATE... Numerous severe thunderstorm warnings being issue over Southeast Texas, mainly for large hail. Just the right ingredients with the northerly flow aloft with the deepening trough and max afternoon heating. Updated forecast to increase pops and add severe wording over SE TX. DML && .PREV DISCUSSION... /issued 321 PM CDT Sat May 26 2018/ DISCUSSION... Lots of convection across the local region thanks to a moist unstable airmass in place. Had a 59 mph wind gust in a storm north of Jennings earlier this afternoon. Some of these storms could produce brief gusty winds and heavy rain, reducing visibilities for drivers, and possibly causing some localized flooding temporarily. This activity should wane after sunset tonight. We are expecting one more day of active weather on Sunday. Similar environment as today and yesterday, so there should be some early morning development near the coast, working its way inland in the morning, and covering the remainder of the area in the afternoon. It will not be a complete washout, but more of a hit and miss variety, similar to today. An isolated strong to severe storm is not out of the question. Of course the big story today is the subtropical system Alberto in the southeastern Gulf of Mexico. Per NHC guidance, it will stay well to our east, so it will not be a problem for us locally. We are expecting some outer rainbands possibly reaching as far west as the Atchafalaya Basin, but otherwise after one more wet day on Sunday, we are showing a drying trend through next week, with temperatures warming up into the 90s, even the upper 90s towards the end of the week in east Texas and central Louisiana. In the coastal waters, wouldnt be surprised to see some swells early next week, but with a faster moving system, it may not last too far into the work week. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 90 70 92 / 50 40 10 10 LCH 73 90 74 93 / 50 40 10 10 LFT 72 90 72 91 / 20 40 10 30 BPT 74 91 74 94 / 70 40 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, May 26, 3:29 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 329 PM CDT Sat May 26 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There will be scattered showers and thunderstorms through the evening hours. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be scattered showers and thunderstorms Sunday. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected. GMZ430-432-435-450-452-455-470-472-475-271100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will produce locally gusty winds and high seas on Sunday. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected.
In the hours before
Special weather statement, May 26, 5:29 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Lake Charles LA 529 PM CDT SAT MAY 26 2018 TXZ201-216-261-262-262300- Orange TX-Hardin TX-Southern Newton TX-Southern Jasper TX- 529 PM CDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDIN... NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 600 PM CDT... At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near Evadale, moving southwest at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Beaumont, Lumberton, Vidor, Silsbee, Evadale, Pine Forest, Lakeview, Weiss Bluff and Gist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3045 9402 3035 9385 3009 9394 3028 9427 TIME...MOT...LOC 2229Z 034DEG 15KT 3035 9399 MM
Local storm report, May 26, 5:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 ENE WOODVILLE 30.79N 94.39W
05/26/2018 E1.75 INCH TYLER TX PUBLIC
PUBLIC REPORT ESTIMATED GOLF BALL SIZE HAIL NEAR
WOODVILLE.
&&
RACKLEYSpecial weather statement, May 26, 6:02 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT SAT MAY 26 2018
TXZ180-201-259-261-270030-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...HARDIN AND JASPER
COUNTIES UNTIL 730 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms
across East Texas along a line extending from 13 miles north of
Ebenezer to Woodville to near Caney Head. Movement was southwest at
15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Kirbyville, Kountze,
Sour Lake, Colmesneil, Chester, Evadale, Rockland, Warren, Town
Bluff, Thicket, Saratoga, Ebenezer, Fred, Wildwood and Buna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
3116 9391 3095 9386 3032 9390 3024 9404
3024 9412 3021 9410 3018 9417 3017 9427
3012 9430 3010 9441 3011 9460 3049 9472
TIME...MOT...LOC 2301Z 026DEG 15KT 3123 9420 3079 9441 3051 9414
LandreneauLocal storm report, May 26, 6:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 5 SSE EVADALE 30.27N 94.03W
05/26/2018 E1.50 INCH JASPER TX PUBLIC
SOCIAL MEDIA PHOTO SHOWS PING PONG BALL SIZED HAIL ALONG
FM105 2 MILES NORTH OF ORANGE/JASPER CO LINE.
&&
RACKLEYLocal storm report, May 26, 6:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 NW BEAUMONT 30.12N 94.17W
05/26/2018 E1.75 INCH JEFFERSON TX PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL NEAR BEAUMONT.
&&
RACKLEYLocal storm report, May 26, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 NNW VIDOR 30.19N 94.03W
05/26/2018 ORANGE TX PUBLIC
PUBLIC PHOTO SHOWS LARGE TREE DOWN ACROSS HWY 1131 NORTH
OF VIDOR. TIME EST FROM RADAR.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:31 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.